Hail, Ouachita
- When
- March 29, 5:11 PM CST
- Where
- Ouachita County, 0.58 mi E of Frizzell
- Measured
- 1.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 32.570, -91.990
Hail fell in the Lakeshore and Swartz area of Ouachita Parish.
Severe thunderstorms developed ahead of a cold front across portions of Northwest Louisiana during the evening of March 29th. The storms were elevated in nature and developed in response to a strong upper level trough which was moving across the region as well.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Severe thunderstorms developed ahead of a cold front across portions of Northwest Louisiana during the evening of March 29th. The storms were elevated in nature and developed in response to a strong upper level trough which was moving across the region as well. The storms, given their elevated nature...produced large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 29, 1:55 PM CST, 3 hours 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 255 PM CDT TUE MAR 29 2011 .DISCUSSION... A REINFORCING COLD FRONT WILL MOVE ACROSS THE FOUR STATE REGION TONIGHT... BRINGING SCATTERED TO NUMEROUS SHOWERS AND TSTMS. AS THE FRONT INTERSECTS A NORTHWARD MOVING WARM FRONT AND A STRONG MID LEVEL SHORT WAVE APPROACHES FROM THE WEST...SOME OF THE THUNDERSTORMS WILL HAVE A POTENTIAL TO BECOME STRONG TO SEVERE...ESPECIALLY ACROSS THE SOUTHERN ZONES SOUTH OF INTERSTATE 20. RAIN CHANCES WILL DECREASE FROM NORTHWEST TO SOUTHEAST LATE TONIGHT INTO WEDNESDAY MORNING AS THE FRONT BRINGS IN MORE STABLE AND DRIER AIR. HOWEVER...WILL HOLD ON TO SOME ISOLATED SHOWERS BEHIND THE FRONT FOR WEDNESDAY NIGHT AS ANOTHER...FAIRLY DEEP SHORT WAVE MOVES INTO THE REGION. MODELS HAVING SOME DISAGREEMENT WITH RAIN CHANCES WITH THIS FEATURE...WITH GFS NOT VERY OPTIMISTIC. BUT LACK OF MOISTURE WILL HOLD DOWN ANY SIGNIFICANT QPF...SO FOR NOW WILL DO THE SAME. IT WILL BE UNSEASONABLY COOL UNTIL THURSDAY AFTERNOON...THEN TEMPS SHOULD REACH NORMAL FOR THE LAST DAY OF MARCH. LOOKS LIKE FRIDAY THROUGH THE WEEKEND WILL BRING WARMER THAN NORMAL READINGS...ESPECIALLY BY SUNDAY AND MONDAY. GFS NOW BRINGS A STRONG FRONT INTO THE REGION MONDAY NIGHT...AND THIS SHOULD BRING A CHANCE OF SOME SEVERE SPRING STORMS. && .AVIATION... MOSTLY MVFR CIGS...CONTINUE ACROSS THE AREA THIS AFTN...WITH A COLD FRONT PRODUCING SCATTERED SHOWERS AND ISOLD TSTMS ENTERING SE OK...AND A WARM FRONT NEAR I-10 TAKING ITS TIME MOVG NORTH. CONVECTION ELEVATED WITH COLD FRONT...AND POTENTIAL FOR DEEPER CONVECTION WITH WARM FRONT TO THE SOUTH. WARM FRONT MAY PRODUCE STG TSTMS VCNTY LFK TERMINAL WELL AFTER 0Z WED...WHILE COLD FRONT PASSAGE BRINGING LOWERING MVFR CIGS...PSBL WIDESPREAD IFR CIGS DURG THE OVERNIGHT. SOME PATCHY LIGHT RAIN OR DRIZZLE MAY ALSO LOWER VSBYS. CONDITIONS TO IMPROVE WED AFTN ACROSS CWA WITH CIGS BECMG SCATTERED...PERHAPS BEFORE 18Z ACROSS THE EAST TX TERMINALS./VII/. && .PRELIMINARY POINT TEMPS/POPS... SHV 46 61 44 67 50 / 70 20 20 10 10 MLU 49 61 43 66 50 / 70 30 20 10 10 DEQ 39 59 39 64 46 / 40 10 20 20 20 TXK 42 60 41 66 47 / 60 10 20 20 20 ELD 45 61 39 66 47 / 70 20 20 20 20 TYR 43 62 43 69 53 / 60 10 20 10 10 GGG 44 61 42 69 51 / 70 20 20 10 10 LFK 50 63 44 72 52 / 70 30 20 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14/07
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1223 PM CDT TUE MAR 29 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-301100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1223 PM CDT TUE MAR 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT CHANCE OF SEVERE WEATHER THIS AFTERNOON INTO THIS EVENING ACROSS MUCH OF THE FOUR STATE REGION. A SHORT WAVE TROUGH COMBINED WITH UNSTABLE AIR ALOFT AND A SURFACE WARM FRONT MAY RESULT IN THE DEVELOPMENT OF STRONG THUNDERSTORMS. A FEW OF THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THUNDERSTORMS WILL CONTINUE INTO LATE WEDNESDAY BEFORE TAPERING OFF FROM THE WEST. SOME OF THE STORMS MAY BE STRONG TO SEVERE EARLY WEDNESDAY. ANOTHER UPPER TROUGH WILL BE APPROACHING WEDNESDAY NIGHT INTO THURSDAY KEEPING THUNDERSTORMS ACTIVE... BUT THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... THE NEED FOR ACTIVATION OF STORM SPOTTER NETWORKS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IS LOW TODAY AND TONIGHT. HOWEVER...IF A STORM DOES OCCUR...ANY REPORTS OF HAIL OR WIND DAMAGE RELAYED TO THE NATIONAL WEATHER SERVICE WILL BE APPRECIATED.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
458 PM CDT TUE MAR 29 2011
LAZ022-292230-
LA SALLE-
458 PM CDT TUE MAR 29 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 530 PM CDT...FOR THE FOLLOWING
PARISH...
IN NORTH CENTRAL LOUISIANA...
LA SALLE...
INCLUDING THE FOLLOWING LOCATIONS...
JENA AND MIDWAY...
AT 452 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES SOUTH OF MIDWAY...OR 24 MILES
NORTHEAST OF PINEVILLE...MOVING NORTHEAST AT 30 MPH.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
PARKERSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
500 PM CDT TUE MAR 29 2011
TXZ150>153-292300-
NACOGDOCHES-PANOLA-RUSK-SHELBY-
500 PM CDT TUE MAR 29 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 600 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
RUSK AND PANOLA...
IN EASTERN TEXAS...
SHELBY AND NACOGDOCHES...
INCLUDING THE FOLLOWING LOCATIONS...
CENTER...GARRISON...TENAHA AND TIMPSON...
AT 458 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR GARRISON...OR 13 MILES NORTHEAST
OF NACOGDOCHES...MOVING NORTHEAST AT 25 MPH.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
PARKERSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
503 PM CDT TUE MAR 29 2011
LAZ013-019-021-292245-
CALDWELL-JACKSON-WINN-
503 PM CDT TUE MAR 29 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 545 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
JACKSON...CALDWELL AND WINN...
INCLUDING THE FOLLOWING LOCATIONS...
CLARKS AND GRAYSON...
AT 458 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 9 MILES NORTHEAST OF WINNFIELD...
MOVING NORTHEAST AT 25 MPH.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
PARKERSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
527 PM CDT TUE MAR 29 2011
TXZ126-137-138-150-292330-
GREGG-HARRISON-MARION-RUSK-
527 PM CDT TUE MAR 29 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 630 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
MARION...HARRISON...GREGG AND RUSK...
INCLUDING THE FOLLOWING LOCATIONS...
HALLSVILLE...JEFFERSON...KARNACK...MARSHALL...SMITHLAND...WASKOM
AND WOODLAWN...
AT 521 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES SOUTH OF HALLSVILLE...OR 11
MILES SOUTHEAST OF LONGVIEW...MOVING EAST AT 30 MPH.
DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
24SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
547 PM CDT TUE MAR 29 2011
LAZ012-013-018-019-292330-
BIENVILLE-JACKSON-NATCHITOCHES-WINN-
547 PM CDT TUE MAR 29 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 630 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
BIENVILLE AND NATCHITOCHES...
IN NORTH CENTRAL LOUISIANA...
JACKSON AND WINN...
INCLUDING THE FOLLOWING LOCATIONS...
JONESBORO...
AT 544 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 16 MILES NORTHEAST OF CAMPTI...OR 18
MILES SOUTHWEST OF JONESBORO...MOVING NORTHEAST AT 30 MPH.
DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
PARKERThe Shreveport radar (KSHV), 174 km away, was scanning. The volume nearest the first event began at 23:13 UTC.
5 hail. Local standard time, as filed.
Hail fell in the Lakeshore and Swartz area of Ouachita Parish.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2011Every state in 2011This day in weather historyWarnings in Louisiana, March 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 282461, 282462, 282463, 282464, 282465.